Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 133, NWS Shreveport, LA

May 7, 2012Bossier Parish, Claiborne Parish, Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 7, 2012, 7:49 PM CDT for Bossier Parish, Claiborne Parish, Webster Parish, Louisiana. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2012, 7:49 PM CDT (00:49 UTC)
Expired
May 7, 2012, 8:45 PM CDT
In force
56 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bossier Parish, LA, Claiborne Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 59 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 8:00 PM CDTTSTM WND DMGCotton Valley, LAALOT OF TREES DOWN ACROSS NORTHERN PARTS OF WEBSTER PARISH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 7:39 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 891 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
891 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1717 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WUUS54 KSHV 080049
SVRSHV
LAC015-027-119-080145-
/O.NEW.KSHV.SV.W.0133.120508T0049Z-120508T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
749 PM CDT MON MAY 7 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
  WESTERN CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF HOMER...
  NORTHERN WEBSTER PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF SPRINGHILL...

* UNTIL 845 PM CDT

* AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CULLEN...OR NEAR SPRINGHILL...AND MOVING SOUTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  COTTON VALLEY...SHONGALOO AND HAYNESVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3263 9328 3267 9371 3302 9378 3302 9311
      3276 9300
TIME...MOT...LOC 0049Z 307DEG 26KT 3294 9340

$$

03
1 follow-up statement
109 
WWUS54 KSHV 080121
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
821 PM CDT MON MAY 7 2012

LAC015-027-119-080145-
/O.CON.KSHV.SV.W.0133.000000T0000Z-120508T0145Z/
CLAIBORNE LA-BOSSIER LA-WEBSTER LA-
821 PM CDT MON MAY 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR WEBSTER...BOSSIER AND CLAIBORNE PARISHES...

AT 819 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED FROM NEAR HAYNESVILLE TO NEAR BENTON 
LOUISIANA...MOVING SOUTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
SPRINGS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3276 9300 3263 9328 3267 9371 3286 9371
      3289 9342 3302 9313 3302 9312
TIME...MOT...LOC 0120Z 307DEG 26KT 3280 9319

$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 5:38 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, May 7, 5:38 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 PM CDT MON MAY 7 2012

.DISCUSSION...
CLUSTER OF SVR TSTMS WITH STG POTENTIAL FOR LARGE HAIL...PROMPTED
ISSUANCE OF SVR TSTM WATCH FOR ALL SW AR/SE OK...AND EXTREME NE
CORNER TX. HOWEVER...SLOW MOVMT OF SE PROPAGATING STORMS KEEP
BIGGEST THREAT NORTH OF I-30...WITH 90 DEGREE TEMPS STILL OUT JUST
TO THE SE OF THIS CLUSTER. EXPECT SOME DECREASE IN INTENSITY WITH
LOSS OF DAYTIME HEATING BY 10 PM...EXPIRATION TIME.
ELSEWHERE...CONVECTION HAS REMAINED SPORADIC AND VERY ISOLD...SO
WILL GO WITH 20 PERCENT POPS REMAINING PORTIONS OF CWA TONIGHT./VII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  81  63  79  56 /  20  50  40  20  10
MLU  68  84  63  80  54 /  20  50  50  30  10
DEQ  64  77  55  79  49 /  50  30  20  10  10
TXK  66  78  59  79  53 /  40  50  30  20  10
ELD  65  78  59  79  50 /  40  50  30  20  10
TYR  67  77  60  78  55 /  20  50  40  20  10
GGG  68  79  61  78  53 /  20  50  40  20  10
LFK  70  83  64  80  57 /  20  50  40  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, May 7, 11:36 AM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1136 AM CDT MON MAY 7 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1136 AM CDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING AS A COLD FRONT MOVES INTO THE AREA FROM THE NORTHWEST.
ALSO...SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG AN OUTFLOW
BOUNDARY MOVING INTO THE AREA FROM THE NORTH. SOME THUNDERSTORMS
THAT DEVELOP MAY BECOME SEVERE...WITH THE MAIN THREATS BEING LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS THE
AREA ON TUESDAY AND WEDNESDAY...AS THE SLOW TO MOVE COLD FRONT REMAINS
NEAR THE AREA. ALSO...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
AGAIN THIS WEEKEND AS AN UPPER LEVEL LOW AND SURFACE COLD FRONT
APPROACH THE AREA FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON THROUGH
TONIGHT.

20

In the hours before

Local storm report, May 7, 6:37 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 PM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     2 W MINERAL SPRINGS     33.88N 93.95W
05/07/2012                   HOWARD             AR   EMERGENCY MNGR

            TREES DOWN ALONG HWY 27 WEST OF MINERAL SPRINGS

&&

19
Local storm report, May 7, 6:57 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 PM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             HOOKS                   33.47N 94.29W
05/07/2012  M1.00 INCH       BOWIE              TX   AMATEUR RADIO

            NICKEL TO QUARTER SIZED HAIL IN HOOKS

&&

19
Local storm report, May 7, 7:05 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
705 PM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     STAMPS                  33.36N 93.50W
05/07/2012                   LAFAYETTE          AR   LAW ENFORCEMENT

            TREES DOWN ON COUNTY ROAD 28 IN STAMPS

&&

19
Local storm report, May 7, 7:25 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 PM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     STAMPS                  33.36N 93.50W
05/07/2012                   LAFAYETTE          AR   EMERGENCY MNGR

            POWER LINES DOWN IN STAMPS

&&

19
Local storm report, May 7, 7:27 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
727 PM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     HAIL             3 SE BOGATA             33.44N 95.18W
05/07/2012  M1.00 INCH       RED RIVER          TX   AMATEUR RADIO

            QUARTER SIZED HAIL REPORTED IN JOHNTOWN

&&

19
Local storm report, May 7, 7:36 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
736 PM CDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     HOPE                    33.67N 93.59W
05/07/2012                   HEMPSTEAD          AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN HOPE AND THROUGHOUT THE
            COUNTY ALONG HWY 278 AND HWY 29

&&

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 8:31 PM CDTSevere Thunderstorm WarningSHVClaiborne, Webster44 min
May 7, 9:12 PM CDTSevere Thunderstorm WarningSHVBienville48 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.